Colorado, 2025Hail and Damaging Winds in Colorado, July 11, 2025
July 11, 2025 · NWS GLD · 6 events in 1 county or zone
Storms developed across eastern Colorado during the late afternoon and into the evening hours on the 11th. A single supercell led to many reports of hail up to half dollar and accumulating hail near Wray.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed across eastern Colorado during the late afternoon and into the evening hours on the 11th. A single supercell led to many reports of hail up to half dollar and accumulating hail near Wray. A wind gust of 74 mph was also recorded 5 NE Vernon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 11, 3:55 PM MST, 2 hours earlier. Its key messages:
- Storms will be possible daily through Saturday with the main threat of damaging winds.
- Heavy rainfall is forecast overnight Friday into Saturday morning with 2 to 4 inches expected, mainly for northwestern counties. A Flood Watch is in effect tonight through 9AM MT Saturday.
- Remaining mild throughout with highs around the low to mid 90s.
Area forecast discussion, Jul 11, 3:55 PM MST, 2 hours before
Area Forecast Discussion
National Weather Service Goodland KS
455 PM MDT Fri Jul 11 2025
.KEY MESSAGES...
- Storms will be possible daily through Saturday with the main
threat of damaging winds.
- Heavy rainfall is forecast overnight Friday into Saturday
morning with 2 to 4 inches expected, mainly for northwestern
counties. A Flood Watch is in effect tonight through 9AM MT
Saturday.
- Remaining mild throughout with highs around the low to mid
90s.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 1216 PM MDT Fri Jul 11 2025
Tonight, multiple rounds of storms are expected to move through
the area, especially our northwest areas overnight into Saturday
morning. Generally, severe weather is favorable given the
environmental conditions. Instability right now is likely the
biggest limiting factor, but it is adequate. The main threats
from severe weather will be damaging winds and a secondary
threat of large hail. As far as timing, the storms look to be
approaching our westernmost counties by around 00z to 01z and
progress eastward through the area quickly. We are outlooked in
a Slight Risk of Severe Weather from SPC to reflect this risk,
especially for our northwesternmost areas. Some blowing dust
out ahead of these storms will be a concern again tonight, but
generally given the rainfall yesterday should be improved
slightly.
One large concern for especially the overnight hours from around
10pm-midnight MT through around 6am MT or later will be the
flash flooding threat. This concern is mainly for the
northwesternmost counties (Yuma, Dundy, and Cheyenne), but could
extend to the surrounding counties to the east and south of
that location given some of the uncertainties. Environmental
conditions in this area are quite favorable for flash flooding
with decent moisture up the atmospheric column, high PWs, long
skinny CAPE, and lower shear. There is a small low level jet,
but it is quite weak and if it does not manifest, this could be
the biggest limiting factor toward seeing flash flooding. For
now in recent models, it seems adequate, but will need to be
monitored. There is also some uncertainty in how much training
will occur with these storms, but recent model trends have been
increasingly highlighting this scenario. If that happens, flash
flooding impacts will be likely.
Looking at the models, multiple rounds of rainfall will occur
over the area from 10/11PM MT through 6AM MT with 2-4" inches
expected. This could occur over the same areas, based on recent
trends, primarily for Yuma, Dundy, and Cheyenne counties. This
rainfall could be fairly efficient as well with 1-1.5" per hour
rainfall rates possible. We are outlooked in a Slight Risk of
Heavy Rainfall for these areas to reflect this risk. Given the
flashy creeks and rivers in this area and general hilly terrain,
this will be a big concern for flash flooding impacts. Minor to
moderate flooding on rural roads and low lying areas are all in
the realm of possibility, especially near creeks and rivers. As
a result, a Flood Watch has been issued for Yuma, Dundy, and
Cheyenne counties to highlight the risk areas and potential for
flash flooding. We will continue monitoring overnight. MSW
&&
.LONG TERM /SATURDAY THROUGH FRIDAY/...
Issued at 1216 PM MDT Fri Jul 11 2025
Saturday through Tuesday, upper level ridging will build over
the area. Conditions will be fairly dry overall Saturday
afternoon through Tuesday as a result. Winds will be
predominantly southerly. So fire weather concerns should be kept
to a minimum with RHs well above 20-30%. High temperatures will
be mild in the mid 90s overall with heat index values in the low
90s. Generally, expect sunny and dry weather early next week.
Tuesday night through the end of the workweek, multiple rounds
of rainfall and systems are possible as zonal flow dominates the
pattern and 1-2 shortwaves could influence the area. There is
still a lot of model uncertainty in these systems, especially
since one will influence the other as we go toward the weekend.
Generally, looking at the current model trends, all modes of
severe weather will be possible, especially damaging winds. And
flash flooding could also be a concern in hilly or urban areas
where rain trains or falls multiple times over the same area. A
lot of what happens at the end of next week will become more
clear as we get to Monday and Tuesday timeframe. We will keep
monitoring closely for changes. MSW
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 451 PM MDT Fri Jul 11 2025
The main focus for this TAF period will be increasing shower
and storm potential as we head through the evening. Some of the
storms have the potential to be strong to severe with wind gusts
around 40-50 knots possible. Highest confidence for a terminal
to be impacted by storms is KMCK where I've included a tempo
versus a PROB30 for KGLD. Storms should in the vicinity of the
KGLD but will see if the terminal is impacted. If a storm where
to impact a terminal then MVFR to possibly IFR conditions in
visibility and ceiling will be possible. More rainfall is
forecast to move through the area at 06Z with a drying trend
after sunrise Saturday. Winds are forecast to shift quite over
the next 24 hours from the ESE to the NW and then finally back
to the SSE by the end of the period.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Saturday morning for KSZ001.
CO...Flood Watch through Saturday morning for COZ090.
NE...Flood Watch through Saturday morning for NEZ079.
&&
SHORT TERM...Williams
LONG TERM...Williams
AVIATION...Trigg
Hazardous weather outlook, Jul 11, 3:31 PM MST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
431 PM MDT Fri Jul 11 2025
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-122245-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
431 PM MDT Fri Jul 11 2025 /531 PM CDT Fri Jul 11 2025/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
There is a marginal to slight risk for severe thunderstorms this
evening across the entire area. Damaging wind gusts of 60 to 75 mph
will be possible, as well as areas of blowing dust and localized dust
storms. A few instance of hail up to quarter sized will also be
possible. A Severe Thunderstorm Watch is effect until 11PM for
locations along and north of Highway 36 from Yuma County Colorado
through Decatur County Kansas in northeastern Colorado, southwestern
Nebraska, and northwestern Kansas.
Heavy rain and localized flash flooding will also be possible for
areas north of Interstate 70 and west of Highway 25 this evening into
the overnight hours. Particularly from northern Yuma County into
Dundy County Nebraska and Cheyenne County Kansas were a Flood Watch
is in effect from 6PM this evening through 9AM Saturday morning where
rainfall amounts of 1" to 4" may occur.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
In the hours before
Special weather statement, Jul 11, 4:15 PM MST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Goodland KS
515 PM MDT Fri Jul 11 2025
COZ090-120000-
Yuma County CO-
515 PM MDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN YUMA COUNTY THROUGH
600 PM MDT...
At 514 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 7 miles southwest of Highland
Center, or 21 miles southwest of Holyoke, moving southeast at 15 mph.
HAZARD...Landspout tornadoes, wind gusts up to 50 mph, and penny
size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of northwestern Yuma
County, including the following locations... Clarkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.
&&
LAT...LON 4044 10251 4035 10233 4025 10279 4044 10278
TIME...MOT...LOC 2314Z 313DEG 15KT 4044 10266
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
WiseSpecial weather statement, Jul 11, 5:23 PM MST, 32 minutes before
Special Weather Statement
National Weather Service Goodland KS
623 PM MDT Fri Jul 11 2025
COZ090-120115-
Yuma County CO-
623 PM MDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN YUMA COUNTY THROUGH
715 PM MDT...
At 622 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Eckley, or 16 miles northeast of Yuma, moving
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Wray.
This includes Highway 385 between mile markers 246 and 256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.
&&
LAT...LON 4026 10265 4036 10241 4017 10210 3999 10244
TIME...MOT...LOC 0022Z 310DEG 20KT 4027 10248
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WiseHail, Yuma
- When
- July 11, 5:55 PM MST to 6:00 PM MST
- Where
- Yuma County, 3.64 mi WNW of Wray Muni Arpt
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.117, -102.296
The Emergency Manager reported hail around penny size and the hail is accumulating to roughly 1 inch deep.
Hail, Yuma
- When
- July 11, 6:02 PM MST to 6:22 PM MST
- Where
- Yuma County, 3.25 mi ENE of Robb
- Measured
- 1.25 in hail
- Reported by
- Social Media
- Coordinates
- 40.110, -102.320
Facebook report and video of long duration of quarter to half dollar hail; estimated around 20 minutes. Video does show accumulating hail around a half inch deep but some drifts up to 3 inches deep.
Thunderstorm Wind, Yuma
- When
- July 11, 6:16 PM MST
- Where
- Yuma County, 2.64 mi W of Wray
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.080, -102.280
KCOWRAY on WeatherUnderground reported the gust.
Hail, Yuma
- When
- July 11, 6:38 PM MST to 6:56 PM MST
- Where
- Yuma County, 2.12 mi E of Wray Bowman Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.980, -102.240
Hail ranged from pea to quarter in size. The hail was 3 inches deep in spots as well. Winds were around 40 mph.
Thunderstorm Wind, Yuma
- When
- July 11, 6:41 PM MST
- Where
- Yuma County, 4.24 mi E of Wray Bowman Arpt
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.980, -102.200
Weatherlink site Osmus Farm reports the gust.
Thunderstorm Wind, Yuma
- When
- July 11, 7:03 PM MST
- Where
- Yuma County, 2.96 mi NNW of Beecher Is
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.920, -102.150
Weatherlink site Lazy_Td_Farm reported the wind gust.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 11 to 14, 202511 deaths · 6 events
- Tornadoes and Flash Flooding in Iowa, July 11 to 12, 2025EF2 · 69 events
- Heat and Damaging Wind in Alabama, July 11 to 12, 20251 death · 50 kt wind · 2 events
- Wildfire in New Mexico, July 11 to 16, 2025$375,000 · 1 event
- Damaging Winds and Lightning Strikes in South Carolina, July 11, 20251 injured · $70,000 · 50 kt wind · 11 events
- Tornado and Hail in Missouri, July 11, 2025EF0 · 52 events
- Flash Flooding and Damaging Winds in Wisconsin, July 11, 2025$66,000 · 61 kt wind · 9 events
- Damaging Winds and Lightning Strikes in Georgia, July 11, 2025$65,000 · 8 events
- Flooding and Damaging Winds in Wisconsin, July 11, 2025$31,000 · 69 kt wind · 11 events
- Hail and Damaging Winds in Texas, July 11, 2025$31,000 · 2 in hail · 9 events
- Hail in Wyoming, July 11, 20251.5 in hail · 16 events
- Lightning Strike in Florida, July 11, 2025$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275046, 1275047, 1275048, 1275049, 1275050, 1275051.